MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 7110-0256-3D-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during placement of an embolization coil in an aneurysm, the coil unexpectedly detached in the vessel.The detached coil segment was retrieved from the patient with a comaneci device.There was no reported patient injury.
 
Additional Manufacturer Narrative
All relevant components of the device were returned along with a guide catheter, two microcatheters, a snare device, and a v-grip detachment controller.A portion of the implant was found deployed out of the distal tip of a microcatheter and was initially tangled with the catheters.Once untangled, the implant was found stuck within the microcatheter.The large catheter was smashed.However, the two microcatheters were able to be removed from the large catheter.No notable damage was observed along the two microcatheters.One microcatheter contained a snare device.The other microcatheter contained the v-trak device with the implant deployed outside of its distal tip.An x-ray was performed on the microcatheter with the v-trak device.The entire implant was observed to be stretched within the microcatheter.The proximal end of the implant was observed to be mated with the heater coil of the pusher about 11.9cm from the distal tip of the microcatheter.The body coil of the pusher appeared to be intact.The v-trak device was successfully advanced through the microcatheter until the distal end of the pusher was deployed.The implant was still attached to the pusher.The entire implant was present, as the distal ball of the implant was observed.The implant was found to be severely stretched as a result of excessive tensile or retraction forces.The physical evaluation of the returned components could not identify the exact circumstances that led to this condition, but the excessive stretching is consistent with the implant becoming stuck and subsequently stretched due to retraction or the use of the snare device.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10292688
Report Number2032493-2020-00170
Device Sequence Number14084826
Product Code HCG
UDI-Device Identifier00816777025432
UDI-Public(01)00816777025432(11)191003(17)240930(10)1910031W6
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number7110-0256-3D-A2
Device Catalogue Number7110-0256
Device Lot Number1910031W6
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/19/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR